MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20039E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: one 20039e sample from lot: 25035358 was received in open packaging for investigation, there was trace fluid in the device.The customer reported that they were "unable to exhaust".A visual inspection of the returned sample did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.The returned sample was subjected to functional testing by priming and flushing using a 50ml bd plastipak syringes, no occlusion or restriction of flow was observed throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot: 25035358 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.Please note, previous complaints for occlusions have been related to features on the surface of the male luer of the connecting products.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite® and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.A review of the customer feedback database indicates that this is an isolated feedback with no further reports of this nature against the 20039e product in the past 12 months.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set had leakage.The following information was provided by the initial reporter: connector leakage.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23444472
Report Number9616066-2025-03333
Device Sequence Number21034428
Product Code FPA
UDI-Device Identifier07613203011952
UDI-Public(01)07613203011952
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20039E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown